MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; RESECTION ELECTRODES WITH HF CABLE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; RESECTION ELECTRODES WITH HF CABLE
Model Number WA47706S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the resection electrode's plasma loop bent.The issue occurred during a therapeutic transurethral resection of the prostate.The intended procedure was completed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.A definitive root cause was not identified, however based on the results of the investigation, however, the probable cause of the malfunction was likely due to user handling/mishandling.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS
Common Device Name
RESECTION ELECTRODES WITH HF CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19248266
Report Number9610773-2024-01167
Device Sequence Number7351922
Product Code FAS
UDI-Device Identifier14042761085530
UDI-Public14042761085530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberWA47706S
Device Lot Number1000118996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown